MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J317H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: product name: vcl ct brd vio 27in 2-0 s/a sh, product code: j317h, lot number: unk.Product name: vcl ct brd vio 27in 2-0 s/a sh, product code: j317h, lot number: unk.Was there any additional tissue damage as a result of searching for the needle piece? no.Is there any plan in place to remove the needle piece in the future? no.If yes, please provide the scheduled date.Na.What tissue structure the broken needle was located? what is the surgeon's opinion of consequences to the patient? no response from surgeon please provide the lot number: unknown.Please provide the source or name of person providing answers to follow-up questions: or supervisor.Events reported via: (b)(4).User facility medwatch form, #(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic sleeve gastrectomy, lysis of adhesions; on (b)(6) 2023 and suture was used.During the procedure, two ethicon needles from a coated vicryl® (polyglactin 910) suture package broke off in site while suturing.The broken fragments were unable to be retrieved.Per policy, no x-ray was required due to size of suturing needle.There were no patient consequences reported.Device is not available for return.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18758779
Report Number2210968-2024-01669
Device Sequence Number15020565
Product Code GAM
UDI-Device Identifier10705031038752
UDI-Public10705031038752
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ317H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale
Patient Weight94 KG